Jump to content

mikehad

Junior Member
  • Content Count

    30
  • Joined

  • Last visited

About mikehad

  • Rank
    Newbie

Profile Information

  • Gender
    Male
  • Location
    England
  • Interests
    Amateur (ham) radio, computing gardening.
  1. For me its getting a repair estimate each time I take my car for an MOT (roadworthiness) test.
  2. Does anyone know if there is an alterative to Citalopram (20mg). I suffered from tinnitus before I was put on Citalopram but after starting it got worse. Just recently my GP increased my dosage to 30mg and the ringing in my ears got almost unbearable so I dropped back down to 20mg. When I started Citalopram the side effects were pretty awful and lasted for weeks. Now I am frightened that that same will happen again if I switch to another medication.
  3. Hi. I am sorry to hear about your experience with citalopram. I was put on 20mg citalopram once a day about 12 weeks ago. The initial side effects were awful, in the first few weeks my anxiety levels rocketed, I lost my appetite, had a dry mouth, hot sweaty spells, light headedness and like you some bad dreams. Through total determination and talking to others on this forum I stuck it out and after about 6-8 weeks I started to feel the benefits. I can only say stick with it, you will feel the benefits which far outway the side effects. My GP has just increased my dose to 30mg a day (which I find is best taken in the evening) and now have some loss of appetite again. Have a look at what others say, there are many success stories. Keep posting and let us know how you are going, there are a lot of people here to help and support you.
  4. My wife has a much better idea of house décor than me. She keeps the house spotless and doesn't look her age (60 ish). She has also been very supportive at times when I've been down. Love her to bits.
  5. Update. Just thought I would let you all know how things are going. Well, last Thursday I went to see my GP and he seemed quite pleased with my progress. He has kept me on 20mg citalopram for another month then I have to see him again. I must say that apart from the increase in noises in my ears the sides effects have just about gone. I have been feeling pretty much back to normal for about a week now. On the positive side I have notice some small improvements in motivation and memory. Up until I started my meds I had very little interest or confidence in anything I did, now that has gradually started to change for the better. My wife had some minor foot surgery on Wednesday this week and is now back home. I actually enjoy doing everything in the house whilst she is recovering, something I could not even contemplate up until a week or so ago. I am hoping that these small positive changes continue, it just seems to be taking a long time - now into week six of citalopram. Keep posting, there are still times when I feel I need the support of others.
  6. Stick with it Pinkdaisy, I'm glad I have. Just going into week 6 and I have noticed a definite improvement in my mental state. Its a pity it wasn't the same lower down, if you know what I mean. As I said before, give it another 3 weeks at least and if you don't notice any improvement go back to your doc, he may change the dosage or even the medication. I'm rootin for you. Keep posting.
  7. Pop music from the 1960's and radio caroline.
  8. Hi Pinkdaisy23. After reading your posting I sympathise with you completely. I am just coming up to my fifth week on 20mg of citalopram and must say that the first two weeks were absolute hell. My anxiety levels shot through the roof and I suffered with loss of appetite, dry mouth, loss of sleep, sudden hot flushes, sweaty palms and urination problems. This is not saying you will get the same side effects, everyone reacts differently. Now I am beginning to feel much better, it is normal not to start feeling any beneficial effects until after at least four weeks. Try and stick with it and keep your doctor informed about your progress, he may alter the dosage. Have a look at other postings about side effects and the time taken before medications start working, I got lots of support from others and I hope you can too. Keep posting.
  9. Hi Everlong. Interesting when you say about getting dizzy. I had a dizzy spell yesterday morning,the first time since starting citalopram. It only lasted about a minute but, you know what its like, you begin to wonder what's going on and it left me with some anxiety feelings for the rest of the day. Feel okay this morning but got a little nervous thinking it would happen again. Fingers crossed it doesn't. Keep posting.
  10. Hi ZoeyB. I have been on 20mg citalopram now for four weeks and suffered quite bad side effects. These included increased anxiety, sweaty palms, loss of appetite, dizziness, hot flushes, dry mouth and ringing in the ears. I'm not saying you will suffer in the same way, everyone reacts differently. Pretty much all of these side effects have now gone and I'm looking forward to getting back to my old self. Stick with it, I'm sure you will be just fine given time. Keep posting.
  11. Hi Dixie. I live in Birmingham UK and my work takes me all around England and Wales. If you like Shakespear you would enjoy a visit to Stratford upon Avon. The town and surrounding countryside is really beautiful especially in the spring (maybe not so much this year though with the poor weather). There are so many places of natural beauty, the peak district, Cornwall and many area's in Scotland and Wales. Many people moan about things going on in the country but, hey, take a look outside, it's 25 degrees, the sun is shining, and no work today - lovely.
  12. Hello everyone and thanks again for all your support. Well, I have to say that since last Sunday I have noticed a reduction in the side effects from citalopram. I have only had one mild anxiety attack which was this morning, I think it was because I was woken in the night again about 2.30am and was very warm. It did pass but I was unable to get back to sleep. I have been on this medication now for almost four weeks and will be seeing my GP next Thursday when he will review the effects of the citalopram. The side effects I notice now are occasional teeth clenching and an increase in noises in my ears (I already have mild tinnitus). I cant say that I am feeling great just yet but I do seem to have a little more enthusiasm to do things. I will post again after seeing the doc. Please keep up the support, nobody I know can understand what I have been going through only others on the forum.
  13. Update. Felt really good yesterday, made a concerted effort to replace an internal door in the house. Today looks like feeling the same, maybe the citalopram has started to work at last. I'm keeping my fingers crossed.
  14. Seriously, the comments in my first post were 'tongue in cheek'. If I won a reasonable amount, my wife and I would probably buy a house in Cyprus so as to escape the cold winter months and rat race here in UK. My wife's sister has had a really bad life, we would make sure she enjoys something more comfortable. I would also make a charitable donation to stem cell research as I believe this is the future for treating many of the nasty things that afflict people of all ages.
  15. Thanks Stonium. I need to keep posting to keep up my spirits.
×
×
  • Create New...